MAUDE Adverse Event Report: JOHNSON & JOHNSON SURGICAL VISION, INC. TECNIS; MULTIFOCAL IOLS

JOHNSON & JOHNSON SURGICAL VISION, INC. TECNIS; MULTIFOCAL IOLS
Model Number ZMA00
Medical Device Problem Code Material Deformation (2976)
Health Effect - Clinical Code Vitrectomy (2643)
Date of Event 08/22/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
If implanted, explanted, give date: not applicable, as lens was not implanted.All pertinent information available to johnson and johnson vision has been submitted.
 
Event or Problem Description
It was reported that the haptics of the intraocular lens (iol) were crinkled during implantation.Additional information was received and it was learnt that only the cartridge touched the eye.Reportedly a vitrectomy was performed and sutures were used.No further information was provided.
 
Additional Manufacturer Narrative
Device evaluation: the product testing could not be performed as the product was not returned.The reported complaint cannot be confirmed.Manufacturing record review: the manufacturing process record was evaluated and no deviation was found during process related to the complaint issue reported.There was no discrepancy found during the mrr (manufacturing record review).The product was manufactured and released according to specifications.A search revealed that no similar complaints were received for this production order.Labeling review: the directions for use (dfu) was reviewed.The dfu adequately provides instructions and precautions for the proper use and handling of the product.Conclusion: based on the investigation results there is no indication of a product quality deficiency.All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.
 
Additional Manufacturer Narrative
This correction mdr is being submitted to address inaccurate information in section f on the xml version of the previous submission caused by a software glitch in the transmission process.The internal non-conformance numbers for this software issue are nr-0148919 and capa-010215.

Brand Name
TECNIS
Common Device Name
MULTIFOCAL IOLS
Manufacturer (Section D)
JOHNSON & JOHNSON SURGICAL VISION, INC.
santa ana CA
MDR Report Key7905021
Report Number9614546-2018-00906
Device Sequence Number1653806
Product Code MFK
UDI-Device Identifier05050474536845
UDI-Public(01)05050474536845(17)190624
Combination Product (Y/N)Y
Initial Reporter StateMI
Initial Reporter CountryUS
PMA/510(K) Number
P080010
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional,user faci
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 11/03/2020
Report Date (Section F) 01/01/2005
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/24/2019
Device Model NumberZMA00
Device Catalogue NumberZMA00U0220
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Date Report to Manufacturer01/10/2005
Initial Date Received by Manufacturer 08/27/2018
Supplement Date Received by Manufacturer10/19/2018
10/25/2020
Initial Report FDA Received Date09/25/2018
Supplement Report FDA Received Date10/26/2018
11/03/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age53 YR
Date Report Sent to FDA01/01/2005